Flash Flood, Plymouth
- When
- September 15, 12:25 PM EST to 2:25 PM EST
- Where
- Plymouth County, Middleboro
- Property damage
- $7,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 41.883, -70.917
An approaching cold front interacted with a very humid airmass, which was in place across Southern New England, producing locally heavy downpours that caused flash flooding across southeast Massachusetts during the early afternoon hours of 15 September 2005. A widespread two to five inches of rain fell.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOX wrote it up.
An approaching cold front interacted with a very humid airmass, which was in place across Southern New England, producing locally heavy downpours that caused flash flooding across southeast Massachusetts during the early afternoon hours of 15 September 2005. A widespread two to five inches of rain fell. Most of the flooding occurred across Plymouth and Barnstable counties, where portions of these counties received up to four inches of rain in just three hours.More specifically, in Middleboro, a car was stuck on Wareham Street due to flooding. Two feet of water was reported on Main Street near the Massachusetts Maritime Academy in Bourne. Also, The Sagamore Bridge was partially closed due to flooding.No known injuries directly resulted from this flash flood event.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Sep 15, 11:19 AM EST, 1 hour 6 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1219 PM EDT THU SEP 15 2005
.SHORT TERM (REST OF TODAY)...
AREAS OF HEAVY SHOWERS AND THUNDERSTORMS AFFECTED (AND WILL CONTINUE
TO AFFECT) MOST OF SOUTHERN NEW ENGLAND. REPORTS OF RAINFALL GREATER
THAN 2 INCHES HAVE ALREADY OCCURRED ACROSS THE REGION...INCLUDING
CRANSTON...MILLBURY...AND WELLESLEY HILLS. THESE RAINFALL AMOUNTS
HAVE OCCURRED IN A SHORT PERIOD OF TIME...CAUSING SOME ROAD CLOSURES
IN THE CRANSTON AREA. VARIOUS FLOOD STATEMENTS HAVE BEEN ISSUED THIS
MORNING ADDRESSING THIS HEAVY RAINFALL.
SCATTERED HEAVY SHOWERS...WITH EMBEDDED THUNDERSTORMS...WILL CONTINUE
FOR THE REMAINDER OF TODAY INTO THIS EVENING AS THE COLD FRONT OVER
NEW YORK PUSHES EAST. THE GFS HANDLED THE PLACEMENT OF THIS MORNINGS
RAINFALL WELL...SO WILL CONTINUE TO GO WITH THE GFS IN REGARDS TO
PLACEMENT OF THE RAINFALL (BUT NOT FOR AMOUNTS). FOR AMOUNTS...USED
HPC QPF AS A BASELINE AND RAISED THE AMOUNTS SOME TO ACCOUNT FOR
HEAVY RAINFALL.
MARINE...BUOY OBSERVATIONS INDICATE SEAS ARE 3 FEET OFF OF MASS BAY.
THEREFORE...UPDATED THE MARINE FORECAST BY RAISING THE SEAS ACROSS
THIS LOCATION.
PLEASE SEE PREVIOUS DISCUSSION BELOW FOR MORE DETAILS ON THE
FORECAST.
&&
.PREVIOUS DISCUSSION...
(ISSUED 520 AM EDT THU SEP 15 2005)
..HEAVY RAIN AND MULTIPLE OPHELIA ADVERSE ELEMENTS ARE THE PRIMARY
FOCUS OF THIS MID SHIFT FORECAST PACKAGE AS UNSETTLED WX PATTERN
DEVELOPS NEXT 5 DAYS...
PRODUCTS ARE BASICALLY POSTED.
PLEASE NOTE...WE HIGHLIGHTED GALE AND SCA WARNING BEYOND THE NORMAL
3RD PRD OF MARINE/ADVY/WARNINGS TO HIGHLIGHT ATTN ON THE NEW
09Z/15 TRACK OF THE OPHELIA. IF FCST COLLABORATION WITH TPC LATER
TODAY CONTS TO INDICATE OPHELIAS TRACK WILL REMAIN WITHIN 60 MI OF
NANTUCKET SAT MORNING....THEN ALL THESE LONGER RANGE ADVY/WARNINGS
WILL BE RECONSTRUCTED UNDER TPC PRODUCT HEADERS (WATCHES ETC). THAT
IS NOT THE CASE RIGHT NOW...WE HAVE A LITTLE MORE TIME BEFORE WE NEED
TO COMMIT ON WATCHES.
OPHELIA...
YOU HAVE SEEN THE 11PM EDT TPC DISC AND CONICAL PROBS OF TS WIND. WE
ARE REVIEWING MULTIPLES SOURCES OF DATA FOR IN-HOUSE CONFERENCING
PRIOR TO OFFICIAL 4-5AM EDT/15 RELEASE. PLS REF TPC FOR OFFICIAL
ADVISORIES AND OUR SPS STATEMENTS FOR IMPACTS HERE.
FWIW...THE NEW 00Z/15 GFDL CONTS FURTHER NW OF PRIOR TRACKS AND IF
SOLELY ACCEPTED AS GUIDANCE...WOULD AFFECT MUCH OF THE SNE COAST FM
WST TO PYM-40013 SEWD. NEW 00Z/15 EC HAS A STG LOW SOMEWHERE IN THE
NW GME BY 00Z SUN.
APPEARS TO US THAT WE HAVE ABOUT 45 HRS OF LEAD TIME IF ANYTHING IS
TRACKED CLOSER TO OUR AREA PER TPC.
PRECONF AT 345 AM WITH TPC WILL YIELD A CLOSER TRACK TO CAPE COD.
PLEASE GIVE US TIME TO GENERATE THE PRODUCTS AND FOR TPC TO GENERATE
ALL THEIR DETAILS. WE SHOULD HAVE ALL PRODUCTS FILED BY 5 AM.
MODELS...
GFS/ECMWF MERGE ARE THE MODELS THAT WILL RELY ON HEAVILY FOR THIS
FCST PKG THRU THE SHORT TERM WHICH IS FRIDAY EVENING. HAVE APPLIED A
BIT OF THE GGEM AS WELL.
SHORT TERM (TODAY THROUGH FRIDAY)...
DETAILS LATER BUT 00Z/15 MAV POPS AND TEMPS LOOK DECENT AND WE WILL
MERGE WITH OUR PRIOR FCST AND CHECK AGAINST OTHER AVBL MOS.
BTW...NEXT WEEK...BARRING ANOTHER HURRICANE...WE SHOULD SEE 12Z RUNS
OF MEX DATA OUT TO DAY 7...AKIN TO OUR 00Z RUNS....AVBL PROB ARD 17Z.
CRITICAL WX DAYS PRECENTED THE START OF THIS THIS WEEK.
HYDROLOGY...
00Z/14 GFS IS GOING TO PROBABLY BE RIGHT ON THE MONEY...ANTICIPATING
BY THIS THU EVE SPOT 3-4 RAINS IN ROUGHLY THE I95 CORRIDOR. THE
COMBINATION OF INSTAB...CNV ALONG THE FRONT AND PW ARD 2 SHOULD
EASILY DOUSE THE REGION WITH NEEDED RAINS..ALBIET IN TOO SHORT A
PERIOD OF TIME. HOWEVER FFG REFLECTING ANTECDENT CONDS SHOULD PREVENT
FF BUT WE WILL ISSUE AN FLS FOR POOR DRAINAGE FLOODING TODAY.
ALREADY 1.34 IN 1 HR AT OXFORD CT ENDING 0655Z SO WHILE THE BROAD
AREA OF GFS 1 + MAY BE TOO LARGE...THERE IS NO DOUBT IN MY MIND THAT
WE DOUBLE THE MAX GFS OUTPUT FOR TODAY. PWS ARE GOING OVER 2.
EXACTLY WHERE THIS OCCURS...STILL UNK.
INTERESTING TO CONSIDER THE POSSIBLITY OF CSI FORCING FRI NIGHT SAT
MORNING FURTHER W THAN THE 00Z/15 GFS WOULD LEAD ONE TO BELEIVE
IE W OF THE CC CANAL...MAYBE ANOTHER R+ AXIS NZW-PYM-EWB-UUU
CORRIDOR.
WHEN WE ADD IT ALL UP...TO US...IT APPEARS SPOT 5+ RAINS
CONT PROBABLE I95 CORRIDOR EWD BY SAT EVE...UNLESS OPHELIA STAYS ON
LAST EVENINGS TPC TRACK...THEN ONLY SPOT 3-4.
WE WILL REMAIN IN DEFAULT MODE FOR THE RADAR... IT DETECTED 1.2 NR
OXC. ITS RUNNING SHORT BUT CONSISTENT AT THAT RANGE. SUSPECT WEVE
HAD 2 JUST W OF OXC.
&
LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...
.UNSETTLED WEATHER THROUGH THE WEEKEND...
MAIN CONCERN WILL BE TROPICAL STORM OPHELIA AS IT TRACKS NORTHEAST
FROM THE MID ATLANTIC COAST FRIDAY NIGHT. A SHORT WAVE CURRENTLY
OVER THE MISSOURI VALLEY WILL LIFT NORTHEAST INTO THE EASTERN OHIO
VALLEY FRIDAY NIGHT. MEANWHILE THE NORTHERN ATLANTIC RIDGE WILL
STRENGHTEN. THIS COMBINATION WILL ALLOW OPHELIA TO BECOME CAPTURED
INTO THE UPPER LEVEL TROUGH...ALIGNING THE 250 MILLIBAR JET STREAK
FROM SOUTHWEST TO NORTHEAST FROM THE MID ATLANTIC COAST INTO NEW
ENGLAND. OVERALL THIS WILL CAUSE OPHELIA TO TRACK SLIGHTLY FURTHER
TO THE LEFT...AND CLOSER TO THE COAST. THE 00Z GFS AND ECMWF OFFER
FAIRLY SIMILAR SOLUTIONS...WHILE THE 00Z ENSEMBLE 250 MILLIBAR
HEIGHT FIELDS AND SURFACE LOW PRESSURE TRACKS SHOW SOME DEVIATION.
OVERALL ADVERTISED LIKELY TO CATEGORICAL POPS FRIDAY NIGHT THROUGH
SATURDAY NIGHT...WITH FAVORABLE UPPER LEVEL DIVERGENCE...INCREASING
ISENTROPIC LIFT DUE TO WARM AIR ADVECTION PATTERN...AND MOISTURE
CONVERGENCE. THE TRAILING SHORT WAVE BEHIND OPHELIA IS EXPECTED TO
CROSS THE REGION SATURDAY NIGHT AND SUNDAY. WEAK UPPER LEVEL RIDGING
BEHIND THE SHORT WAVE SHOULD BRING DRY CONDITIONS MONDAY. THIS WILL
BE FOLLOWED BY A COLD FRONT TUESDAY. OVERALL PLACED MAIN EMPHASIS
OF FORECAST THROUGH THE WEEKEND. ADJUSTED TEMPERATURES UPWARDS ABOUT
5 DEGREES SATURDAY NIGHT DUE TO CLOUD COVER AND PRECIPITATION.
A SPECIAL WEATHER STATEMENT WILL BE RE-ISSUED WITH AN OVERVIEW ON
OPHELIAS POTENTIAL IMPACTS TO SOUTHERN NEW ENGLAND.
AVIATION...
SPOTTY IFR CIGS/VSBY IN SHOWERS/FOG TODAY...BECOMING MORE WIDESPREAD
TONIGHT AS WK CFP SWINGS EAST. GFS KI OF 37 TODAY USED FOR THUNDER
AND GFS KI 36 USED FOR T TONIGHT ON CC IN THE GRIDS.
PLS SEE TAFS FOR THE DETAILS.
MARINE...
SHORT TERM (THRU FRIDAY)...SCA AS PER HEADLINES BELOW. START THE
INCREASING SEAS MIDDAY TODAY. USED WNA AS IS...WHICH IS LESS THAN
WHAT WE HAD GOING.
FWIW...WE HAVE CKD HURRICANE VSN OF THE WNA VS NORMAL WNA. SEAS ARE
2M HIGHER MIDDAY SATURDAY IN THE HURR VSN (6M AT 44018 OR NEARLY 20FT
FOR A SHORT PRD OF TIME). THE HURR MODEL RAISES SEAS 9 FT IN 3 HRS
WITH THE CENTER OF OPHELIA. WE WILL TRY AND WORD EXTREME SHORT TERM
CHANGE IN SEAS STATE SAT MORNING WITH SLOW DECREASE THEREAFTER...
PROVIDING OUR EXPECTATIONS OF TIMING IS ACCURATE.
FCST SEAS SUGGEST HVY SURF MAY BE NEEDED FRI.
LONG TERM: FOLLOWED THE 00Z NAH WAVEHEIGHT GUIDANCE IN THE LONG
TERM THROUGH 12Z SUNDAY. FEEL THE WNA IS TOO CONSERVATIVE GIVEN
PROJECTED STORM TRACK. FOLLOWED THE WNA GUIDANCE STARTING SUNDAY.
WIND GUSTS TO 50 KT AND SEAS AROUND 20FT WILL BE POSSIBLE ACROSS THE
SOUTHEASTERN WATERS. COASTAL FLOODING MAY OCCUR ACROSS CAPE COD AND
THE ISLANDS DUE TO TIDAL LEVELS...WIND WAVE ACTION AND STORM SURGE
SATURDAY. PLAN TO ISSUE A MARINE WEATHER STATEMENT HIGHLIGHTING
THESE CONCERNS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR ANZ254-255 UNTIL 6
PM FRIDAY.
...SMALL CRAFT ADVISORY FOR ANZ231>233-235-250-254-255 FROM 6 PM
FRIDAY TO 6 AM SATURDAY.
...STORM WARNING FOR ANZ254-255 FROM 6 AM SATURDAY TO 6 PM
SATURDAY.
...SMALL CRAFT ADVISORY FOR ANZ233-255 FROM 6 PM SATURDAY TO 6 AM
SUNDAY.
...GALE WARNING FOR ANZ231>233-235-250 FROM 6 AM SATURDAY TO 6 PM
SATURDAY.
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR ANZ235-237 FROM
MIDNIGHT FRIDAY TO 6 PM FRIDAY.
...SMALL CRAFT ADVISORY FOR ANZ234-237 FROM 6 PM FRIDAY TO 6 AM
SUNDAY.
...SMALL CRAFT ADVISORY FOR ANZ230-236 FROM 6 PM FRIDAY TO 6 PM
SATURDAY.
&&
NEAR TERM...TLM/MHB
MARINE...MHBHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 709 AM EDT THU SEP 15 2005 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-161100- BARNSTABLE MA-BLOCK ISLAND RI-BRISTOL RI-CENTRAL MIDDLESEX MA- CHESHIRE NH-DUKES MA-EASTERN ESSEX MA-EASTERN FRANKLIN MA- EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH- EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-HARTFORD CT- NANTUCKET MA-NEWPORT RI-NORTHERN BRISTOL MA-NORTHERN WORCESTER MA- NORTHWEST MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT- WASHINGTON RI-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA- WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT- 709 AM EDT THU SEP 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST NEW HAMPSHIRE... MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...NORTH CENTRAL AND NORTHEAST CONNECTICUT...AND RHODE ISLAND. .DAY ONE (TODAY AND TONIGHT)... SHOWERS AND SCATTERED THUNDERSTORMS WILL BRING LOCALLY HEAVY RAINFALL TODAY. SOME URBAN AND POOR DRAINAGE FLOODING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN (FRIDAY THROUGH WEDNESDAY)... THE PROJECTED TRACK OF OPHELIA BRINGS IT WITHIN 100 MILES OF NANTUCKET SATURDAY MORNING. TROPICAL STORM FORCE CONDITIONS MAY BE EXPECTED ON CAPE COD AND THE ISLANDS FROM NEAR DAYBREAK SATURDAY THROUGH EARLY SATURDAY AFTERNOON. WIND GUSTS MAY REACH 50 TO 60 MPH ACROSS CAPE COD AND THE ISLANDS WITH SEAS BUILDING TO 15 TO 20 FEET ACROSS THE OUTER WATERS SATURDAY. IF THIS TRACK VERIFIES...A HEAVY SURF ADVISORY MAY BE NEEDED LATE FRIDAY NIGHT AND SATURDAY...ASSOCIATED WITH RIP CURRENTS... STRONG WINDS AND HIGH SEAS. RAINFALL AMOUNTS FROM OPHELIA REMAINS UNCERTAIN...BUT SOME OF LOCATIONS MAY RECIEVE OVER 5 INCHES OF RAIN WITHIN A SIX HOUR PERIOD SATURDAY. URBAN AND POOR DRAINAGE FLOODING MAY OCCUR. COASTAL FLOODING AND BEACH EROSION MAY OCCUR DURING THE TIME OF HIGH TIDE SATURDAY MORNING THROUGH MIDDAY OVER CAPE COD AND THE ISLANDS. THERE IS STILL SOME UNCERTAINTY REGARDING THE STRENGTH AND TIMING OF OPHELIA. PLEASE MONITOR THE TROPICAL PREDICTION CENTER GUIDANCE ON THE LATEST EXPECTED FORECAST PATH OF OPHELIA. .SPOTTER CALL TO ACTION STATEMENT... SPOTTERS ARE REQUESTED TO CALL ANY RAINALL REPORTS OF TWO INCHES OR MORE AND POOR DRAINAGE OR URBAN FLOODING. STRAUSS
SPECIAL WEATHER STATEMENT...TYPO CORRECTIONS NATIONAL WEATHER SERVICE TAUNTON MA 930 AM EDT THU SEP 15 2005 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-151745- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH... FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH... PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...AYER...JAFFREY... KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER... SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL... NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND 930 AM EDT THU SEP 15 2005 ...MARINERS AND THOSE WITH RECREATIONAL INTERESTS ALONG THE SOUTHEASTERN NEW ENGLAND COAST AND THE ADJACENT WATERS SHOULD CONTINUE TO MONITOR THE LATEST STATEMENTS FROM THE TROPICAL PREDICTION CENTER ON HURRICANE OPHELIA... THE LATEST FORECAST GUIDANCE FROM THE TROPICAL PREDICTION CENTER INDICATES THAT HURRICANE OPHELIA WILL TRACK A LITTLE CLOSER TO THE COAST. THIS TRACK WOULD RESULT IN A GREATER IMPACT ON SOUTHEAST COASTAL NEW ENGLAND AND THE ADJACENT COASTAL WATERS. HURRICANE OPHELIA WILL CONTINUE TO LASH THE CAROLINA COAST TODAY THEN ACCELERATE NORTHEASTWARD FRIDAY OFF THE DELMARVA COAST. OPHELIA IS FORECAST TO GRADUALLY WEAKEN TO A TROPICAL STORM THEN BECOME EXTRATROPICAL AS SHE PASSES LESS THAN 100 MILES SOUTH SOUTHEAST OF NANTUCKET SATURDAY MORNING. THIS TRACK WOULD BRING TROPICAL STORM CONDITIONS TO CAPE COD AND THE ISLANDS LATE FRIDAY NIGHT AND SATURDAY MORNING. THE POTENTIAL EXISTS FOR WIND GUSTS FROM 50 TO 60 MPH AND SEAS FROM 15 TO 20 FEET ACROSS PORTIONS OF THE SOUTHEASTERN NEW ENGLAND COASTAL WATERS. OPHELIAS WINDS AND SEAS MAY COMPARE TO A POWERFUL MID WINTER NOREASTER. SCATTERED POWER OUTAGES AND PROPERTY DAMAGE MAY OCCUR ON NANTUCKET ISLAND LATE FRIDAY NIGHT AND SATURDAY. BEACH EROSION CAN BE EXPECTED OVER PORTIONS OF EASTERN CAPE COD AND THE ISLANDS. BE PREPARED FOR RIP CURRENTS AS WELL AS STEEP AND QUICKLY BUILDING SEAS LATE FRIDAY NIGHT AND SATURDAY MORNING. THESE QUICKLY BUILDING SEAS WILL RAPIDLY PRODUCE HAZARDOUS CONDITIONS FOR MARINERS AND THOSE WITH RECREATIONAL INTERESTS. COASTAL FLOODING WILL BE ALSO POSSIBLE DURING THE TIME OF MORNING TO MIDDAY HIGH TIDE SATURDAY MAINLY ACROSS CAPE COD AND THE ISLANDS DEPENDING ON THE TIMING...EXACT TRACK AND STRENGTH OF OPHELIA. OUR WEATHER IS EXPECTED TO REMAIN UNSETTLED THROUGH THE WEEKEND. SOME OF THE MOISTURE ASSOCIATED WITH OPHELIA WILL INTERACT WITH AN APPROACHING COLD FRONT TO PRODUCE A BAND OF HEAVY SHOWERS AND THUNDERSTORMS IN PORTIONS OF THE REGION TODAY. IN ADDITION...PERIODIC SHOWERS WILL BECOME MORE WIDESPREAD BY FRIDAY EVENING AS OPHELIA APPROACHES FROM THE SOUTH. RAIN WILL BE LOCALLY HEAVY...ESPECIALLY ACROSS SOUTHEASTERN NEW ENGLAND FRIDAY NIGHT AND SATURDAY. SOME URBAN AND POOR DRAINAGE FLOODING CAN BE EXPECTED. THE FORECAST TRACK AND DETAILS REGARDING THE IMPACTS OF OPHELIA SHOULD CONTINUE TO BE MONITORED CLOSELY. PLEASE STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO OR YOUR LOCAL MEDIA FOR UPDATED INFORMATION. STRAUSS/TLM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1021 AM EDT THU SEP 15 2005 MAZ013-017-018-151500- NORTHERN BRISTOL MA-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA- 1021 AM EDT THU SEP 15 2005 AT 1015 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH OVER WRENTHAM AND FRANKLIN...MOVING EAST AT 20 MPH. TORRENTIAL RAINFALL OF 1 INCH IN 30 MINUTES CAN BE EXPECTED AS WELL. THE THUNDERSTORM WILL BE NEAR... FOXBOROUGH AND MANSFIELD BY 1030 AM EDT... SHARON BY 1040 AM EDT... EASTON AND STOUGHTON BY 1050 AM EDT... BROCKTON AND AVON BY 1100 AM EDT. FIELD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1234 PM EDT THU SEP 15 2005 CTZ002>004-MAZ002>004-008>012-026-NHZ011-015-152234- CHESHIRE NH-EASTERN FRANKLIN MA-EASTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-HARTFORD CT-NORTHERN WORCESTER MA- NORTHWEST MIDDLESEX MA-SOUTHERN WORCESTER MA-TOLLAND CT- WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN FRANKLIN MA- WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-WINDHAM CT- 1234 PM EDT THU SEP 15 2005 ...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE IN WESTERN PORTIONS OF SOUTHERN NEW ENGLAND THIS AFTERNOON... THE POTENTIAL EXISTS FOR ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WIND GUSTS ACROSS PORTIONS OF SOUTHWEST NEW HAMPSHIRE... WESTERN MASSACHUSETTS...AND MUCH OF NORTHERN CONNECTICUT THIS AFTERNOON. SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS ACROSS THE AREA THIS AFTERNOON. WINDS ALOFT ARE STRONG ENOUGH THAT AN ISOLATED STORM OR TWO COULD BECOME SEVERE...ESPECIALLY WHERE ANY SUNSHINE ALLOWS FOR LOCALIZED HEATING. SKYWARN SPOTTERS AND AMATEUR RADIO COORDINATORS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER AND BE PREPARED TO RELAY REPORTS TO THE NATIONAL WEATHER SERVICE. FIELD
The Boston radar (KBOX), 20 km away, was scanning. The volume nearest the first event began at 17:27 UTC.
2 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Massachusetts in 2005Every state in 2005This day in weather historyWarnings in Massachusetts, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475955, 5475956.